Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 8:55 PM CDT for Bedford County, Tennessee. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 8:55 PM CDT (01:55 UTC)
- Expired
- May 26, 2000, 10:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Bedford County, TN
The radar
The Northeast Alabama radar (KHTX), 73 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 7:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 984 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.1
The text
As transmitted, in the capitals the NWS used until 2016.
162 WUUS54 KOHX 270156 SVRBNA TNC003-270300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 855 PM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEDFORD COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF SHELBYVILLE * UNTIL 1000 PM CDT * AT 849 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES WEST OF SHELBYVILLE...OR ABOUT 8 MILES NORTHEAST OF LEWISBURG...MOVING EAST AT 30 MPH. * TOWNS IN THE PATH OF THIS STORM INCLUDE SHELBYVILLE...WARTRACE... BELL BUCKLE...AND NORMANDY. DAMAGING WINDS...HAIL...AND TORRENTIAL RAINS ARE EXPECTED - TAKE COVER NOW VEHICLES AND MOBILE HOMES ARE NOT SAFE $$ 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:50 PM CDT, 6 hours 5 minutes earlier.
Area forecast discussion, May 26, 2:50 PM CDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CDT FRI MAY 26 2000 FORECAST QUANDARIES...CONVECTION STRENGTH THROUGH PERIOD...TEMPS. A LINE OF TS..SOME OF WHICH WERE SVR...HAVE MOVED INTO THE CUMBERLAND PLATEAU REGION AFTER VISITING THE MID STATE WITH HIGHS WINDS AND SEVERAL REPORTS OF WIND DAMAGE IN THE BNA VICINITY. CURRENT AWOS/ASOS OBSERVATIONS AND REGIONAL SATELLITE IMAGERY SHOWING SOME BREAKS IN LOW LEVEL CLOUDINESS ACROSS WESTERN PORTIONS OF REGION. MSAS/LATEST SURFACE ANALYSES SHOWING COLD FRONT POSITIONED TO OUR WEST WITH SURFACE LOW OVER NORTHERN AL. 12Z FRI REGIONAL MODEL INITIALIZATION SURFACE AND ALOFT ALONG WITH PROGGED EVOLUTION THROUGH 00Z MON SIMILAR. IN AGREEMENT WITH LATEST MODEL DIAGNOSTIC DISCUSSION THAT AVN SHOULD BE THE PREFERRED MODEL OF CHOICE...AS ITS STRENGTH AND DEVELOPMENT OF UPPER LEVEL LOW INTO THE EASTERN OHIO VALLEY BY 00Z MON MOST LIKELY. AVN MODEL RH TRENDS STILL SUPPORTING MOSTLY CLOUDY SKIES THROUGH 00Z SUN...BUT SCT CONVECTION SHOULD BE LIMITED TO MOSTLY CWA/S WESTERN PORTIONS WITH RIDGING STRENGTHENING OCCURRING EAST. LOOK FOR SURFACE FRONTAL PASSAGE THROUGH AREA BETWEEN 06Z-12Z SUN ...WITH UPPER LEVEL TROUGH PASSAGE AROUND 18Z SUN. BEST DYNAMICS SHOULD OCCUR BEFORE SURFACE FRONTAL PASSAGE. WILL GO WITH CLOUDY SKIES AND LIKELY POPS WEST AND CENTRAL WITH SCATTERED POPS EAST. WILL CONTINUE THE TREND OF LIKELY POPS EAST MORNING..WITH SCATTERED POPS ELSEWHERE. LOOK FOR DECREASING CLOUDINESS DURING THE AFTERNOON HOURS AS RIDGING BUILDS IN FROM THE CENTRAL PLAINS. EXTENDED...LOOK FOR RIDGING INFLUENCES TO CONTINUE THROUGH 00Z THU. TEMPS...NGM MOS TOO HIGH ON BOTH HIGHS AND LOWS THROUGH THE PERIOD. AVN TOO WARM ON LOWS TONIGHT...BUT WILL TREND TOWARD ITS VALUES FOR THE REMAINDER OF FORECAST PERIOD. PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 067/088/065/083 2264 CSV 063/083/063/078 1156 .BNA...NONE. 14 JBW
In the hours before
Local storm report, May 26, 6:38 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
638 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0618 PM CAMDEN TN 60 MPH TSTM WIND GUST
05/26/00 BENTON SKYWARN SPOTTER REPORTED
TREES DOWN.
0636 PM WAVERLY TN 60 MPH TSTM WIND GUST
05/26/00 HUMPHREYS SHERIFFS OFFICE REPORTED
TREES DOWN IN THE WESTERN
PART OF THE COUNTY.
JAOLocal storm report, May 26, 6:59 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
659 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM DOVER TN TORNADO
05/26/00 STEWART EMA REPORTED A POSSIBLE
TORNADO AT DOVER. MANY
TREES DOWN.
JAOLocal storm report, May 26, 7:09 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
709 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM CLARKSVILLE TN 60 MPH TSTM WIND GUST
05/26/00 MONTGOMERY SPOTTER REPORTED TREES
DOWN IN CLARKSVILLE.
JAOLocal storm report, May 26, 7:38 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
738 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0704 PM CLARKSVILLE TN 60 MPH TSTM WIND GUST
05/26/00 MONTGOMERY SHERIFFS OFFICE REPORTED
TREES DOWN FROM SEDONA TO
CLARKSVILLE.
JAOLocal storm report, May 26, 7:38 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT....CORRECTED FOR TIME OF EVENT
NATIONAL WEATHER SERVICE NASHVILLE,TN
738 PM CDT FRI MAY 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0717 PM CLARKSVILLE TN 60 MPH TSTM WIND GUST
05/26/00 MONTGOMERY SHERIFFS OFFICE REPORTED
TREES DOWN FROM SEDONA TO
CLARKSVILLE.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 35 min |
| May 26, 7:16 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 44 min |
| May 26, 7:35 PM CDT | Tornado Warning | OHX | Robertson, Sumner | 40 min |
| May 26, 8:00 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 40 min |
| May 26, 8:15 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 30 min |
| May 26, 8:29 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 31 min |
| May 26, 8:49 PM CDT | Severe Thunderstorm Warning | OHX | Marshall | 26 min |
| May 26, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Warren | 30 min |
| May 26, 9:38 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 37 min |
| May 26, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 29 min |
| May 26, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, White | 39 min |
| May 27, 2:33 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Stewart | 42 min |
| May 27, 2:48 PM CDT | Tornado Warning | OHX | Houston, Montgomery, Stewart | 42 min |
| May 27, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 45 min |
| May 27, 3:05 PM CDT | Tornado Warning | OHX | Montgomery | 40 min |
| May 27, 3:20 PM CDT | Tornado Warning | OHX | Robertson | 40 min |
| May 27, 3:30 PM CDT | Tornado Warning | OHX | Cheatham | 15 min |
| May 27, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 37 min |
| May 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 35 min |
| May 27, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale, Wilson | 41 min |
| May 27, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 33 min |
| May 27, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 43 min |
| May 27, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Overton, Putnam | 43 min |
| May 27, 5:07 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 43 min |
| May 27, 5:10 PM CDT | Tornado Warning | OHX | Jackson, Overton | 35 min |
| May 27, 5:19 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 41 min |
| May 27, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.